MAUDE Adverse Event Report: COOK INC COOK SPECTRUM TURBO-JECT; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS

COOK INC COOK SPECTRUM TURBO-JECT; FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Model Number N/A
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/01/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Brand name: spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc.(b)(4).The event is currently under investigation.A follow-up report will be submitted upon receipt of additional information or completion of the investigation.
 
Event or Problem Description
The customer reported that the spectrum turbo-ject single lumen minocycline/rifampin bedside power-injectable picc (peripherally inserted central catheter) was noted to be leaking at the hub area.Prior to removal, the hub eventually separated completely from the rest of the picc line.The device was inserted for single indication of continuous treprostinil infusion.The customer elaborated: "partial hub separation was noted and the device likely only handled every 96 hours for tubing change." ultimately, the picc line was removed and replaced with another picc line.The product is reportedly not available for return.
 
Additional Manufacturer Narrative
Investigation - evaluation: a review of the complaint history, device history record, documentation, drawing, instructions for use, manufacturing instructions, and quality control was completed during this investigation.The manufacturing documents at the time of manufacture were reviewed and it was found that the device aspect in question was visually inspected by quality control and no notable gaps in production or processing controls were noted.The risk specification for this product includes the failure modes ¿leakage / separation of hub¿ and ¿hub fracture¿ and identifies that multiple risk controls are in place to mitigate the risk of these types of failures.The device history record for lot number 6265569 and internal components were reviewed.No related non-conformances were identified.A search of our complaint records indicates that this is the only complaint on the involved lot numbers at the time of investigation.The product was not returned; therefore, the reported failure could not be duplicated.This is the second of two complaints for picc lines of different lot numbers used in the same patient in which the failure mode is described as leaking from a cracked hub.Based on the provided information, the root cause of this event is related to intra-venous tubing changing and repeated tightening of the device which may have contributed to the hub fracture and eventual separation or it may have been related to the forces that the hub experienced related to the patient's environment and activity level; however, we do not have enough evidence to identify a definitive root cause at this time.The risk analysis for this failure mode was reviewed and it was determined that no additional risk mitigating activity is required at this time.We will continue to monitor for similar complaints.

Brand Name
COOK SPECTRUM TURBO-JECT
Common Device Name
FOZ CATHETER, INTRAVASCULAR, THERAPEUTIC, SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key6862051
Report Number1820334-2017-02630
Device Sequence Number13784361
Product Code FOZ
UDI-Device Identifier00827002237070
UDI-Public(01)00827002237070(17)180128(10)6813179
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 11/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberUPICS-3.0-CT-40NT-ABRM-1110
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/28/2017
Supplement Date Received by Manufacturer10/17/2017
Initial Report FDA Received Date09/13/2017
Supplement Report FDA Received Date11/02/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;